Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2013, 5:24 PM EDT for 5 counties in South Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 18, 2013, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Fairfield County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 38 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:26 PM EDT | TSTM WND DMG | 6 Nne Saluda, SC | TREES DOWN AT HICKORY GROVE RD AND ANDREW COLEMAN RD IN HICKORY GROVE. |
| Jun 18, 5:50 PM EDT | TSTM WND DMG | 5 Wsw Chapin, SC | TREES DOWN SMALLWOOD RD AND DREHER ISLAND RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
321 WUUS52 KCAE 182124 SVRCAE SCC039-063-071-079-081-182215- /O.NEW.KCAE.SV.W.0053.130618T2124Z-130618T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 524 PM EDT TUE JUN 18 2013 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA NORTHWESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA SOUTHERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA NORTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA NORTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 615 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF PROSPERITY...OR 11 MILES SOUTHWEST OF NEWBERRY...AND MOVING EAST AT 40 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE PROSPERITY AND IRMO PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MURRAY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. STRONG WINDS WILL ACCOMPANY THIS STORM. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR USE WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY SEVERE WEATHER REPORTS. && LAT...LON 3434 8119 3399 8117 3404 8176 3422 8178 TIME...MOT...LOC 2124Z 267DEG 34KT 3413 8163 $$
2 follow-up statements
354
WWUS52 KCAE 182145
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
545 PM EDT TUE JUN 18 2013
SCC081-182152-
/O.CAN.KCAE.SV.W.0053.000000T0000Z-130618T2215Z/
SALUDA SC-
545 PM EDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SALUDA COUNTY IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3434 8119 3399 8117 3402 8150 3408 8147
3408 8148 3407 8151 3408 8151 3408 8154
3410 8155 3410 8157 3422 8154
TIME...MOT...LOC 2142Z 267DEG 34KT 3414 8142
$$
SCC039-063-071-079-182215-
/O.CON.KCAE.SV.W.0053.000000T0000Z-130618T2215Z/
FAIRFIELD SC-LEXINGTON SC-NEWBERRY SC-RICHLAND SC-
545 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHLAND...NEWBERRY...LEXINGTON AND FAIRFIELD COUNTIES...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LITTLE MOUNTAIN...OR
13 MILES SOUTHEAST OF NEWBERRY...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPIN...PEAK...IRMO...AND LAKE MURRAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE MURRAY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. SEVERE WINDS WILL ACCOMPANY THIS STORM AS IT MOVES
ACROSS THE LAKE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3434 8119 3399 8117 3402 8150 3408 8147
3408 8148 3407 8151 3408 8151 3408 8154
3410 8155 3410 8157 3422 8154
TIME...MOT...LOC 2142Z 267DEG 34KT 3414 8142
$$953
WWUS52 KCAE 182205
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
605 PM EDT TUE JUN 18 2013
SCC071-182215-
/O.CAN.KCAE.SV.W.0053.000000T0000Z-130618T2215Z/
NEWBERRY SC-
605 PM EDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NEWBERRY COUNTY IS
CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3434 8119 3399 8117 3401 8135 3420 8135
3420 8134 3421 8134 3424 8131 3426 8134
3428 8135
TIME...MOT...LOC 2205Z 267DEG 34KT 3415 8116
$$
SCC039-063-079-182215-
/O.CON.KCAE.SV.W.0053.000000T0000Z-130618T2215Z/
FAIRFIELD SC-LEXINGTON SC-RICHLAND SC-
605 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHLAND...LEXINGTON AND FAIRFIELD COUNTIES...
LAW ENFORCEMENT REPORTED TREES DOWN IN NORTHERN SALUDA COUNTY AND IN
NORTHERN LEXINGTON COUNTY WITH THIS STORM. A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR IRMO...MOVING EAST AT 40 MPH.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3434 8119 3399 8117 3401 8135 3420 8135
3420 8134 3421 8134 3424 8131 3426 8134
3428 8135
TIME...MOT...LOC 2205Z 267DEG 34KT 3415 8116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:01 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 2:01 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 201 PM EDT TUE JUN 18 2013 .SYNOPSIS... MOISTURE WILL REMAIN HIGH TODAY AND TONIGHT ASSOCIATED WITH A WEST TO EAST ORIENTED FRONTAL ZONE. THE FRONT WILL BEGIN TO SHIFT A LITTLE FARTHER SOUTH WEDNESDAY AND MOISTURE WILL DIMINISH SOMEWHAT. && .NEAR TERM /THROUGH TONIGHT/... WEAK LOW PRESSURE CONTINUES TO TRACK EASTWARD WITH A FRONTAL BOUNDARY APPROACHING THE FORECAST AREA FROM THE NORTHWEST. VISIBLE SATELLITE IMAGERY SHOWS SOME BREAKS IN THE OVER THE FORECAST AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY APPROACHING THE AUGUSTA AREA. EXPECT THE SHOWER AND THUNDERSTORM COVERAGE TO INCREASE THROUGH THE AFTERNOON HOURS DUE TO THE DIURNAL HEATING AND APPROACHING FRONT. MAIN CONCERN WITH THUNDERSTORMS REMAINS THE POTENTIAL FOR HEAVY RAIN AS PWAT VALUES REMAIN AROUND 2 INCHES FROM THE AFTERNOON THROUGH THE OVERNIGHT HOURS. FRONT WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA BY DAYBREAK WITH SLIGHTLY DRIER AIR BEGINNING TO MOVE INTO THE MID LEVELS. WITH CLOUDS PERSISTING OVERNIGHT EXPECT LOW TEMPERATURES AROUND 70. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... UPPER TROUGH OVER THE REGION WEDNESDAY MOVES EAST BY THURSDAY AS UPPER RIDGE STRENGTHENS OUT WEST BY THURSDAY NIGHT. SHORT WAVE DRAGS A WEAK COLD FRONT THROUGH THE REGION WEDNESDAY. THE FRONT MOVES TO THE SOUTH WEDNESDAY NIGHT AND ANOTHER QUITE WEAK SHORT WAVE DROPS SOUTHWARD THURSDAY AND THURSDAY NIGHT. PLAN ON A 20-30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND A 20 PERCENT CHANCE THURSDAY. EXPECT DIURNAL MAINLY LATE AFTERNOON AND EARLY EVENING CONVECTIVE ACTIVITY. ALTHOUGH CAE AREA NOT OUTLOOKED FOR SEVERE STORMS WEDNESDAY AFTERNOON...AFTERNOON SURFACE HEATING WITH TEMPERATURES IN THE UPPER 80S TO NEAR 90 COULD CAUSE STEEPENING LAPSE RATES AND CAUSE A FEW STRONG THUNDERSTORMS TO DEVELOP. ATMOSPHERE IS A LITTLE DRIER WITH PWAT VALUES DOWN FROM 2.0 INCHES TODAY TO ABOUT 1.5 INCHES ON WEDNESDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS IN GOOD AGREEMENT AS EAST COAST UPPER TROUGH FRIDAY EXITS TO THE EAST AND UPPER RIDGE BUILDS ACROSS THE REGION SATURDAY THROUGH TUESDAY. WITH UPPER RIDGE IN THE VICINITY... TEMPERATURES SHOULD ON THE RISE. HIGHS UPPER 80S FRIDAY WILL INCREASE TO THE LOWER 90S BY MONDAY AND TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO AROUND 70. MAINLY DIURNAL CONVECTIVE ACTIVITY DURING THE PERIOD AS EXPECT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SO...FAIRLY TYPICAL SUMMER-LIKE CONDITIONS AS THE SUMMER SOLSTICE APPROACHES. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MIX OF VFR AND MVFR EXPECTED THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SOUTH AND WEST OF THE TAF SITES WITH IMPACTS AT AGS/DNL EXPECTED BETWEEN 18 AND 19Z. THROUGH THE AFTERNOON HOURS THE FRONT WILL MOVE INTO THE AREA AND GENERATE ADDITIONAL SHOWERS AND THUNDERSTORMS. HAVE INCLUDED TEMPO GROUP FOR CAE/CUB/OGB BEGINNING AT 19Z. ACTIVITY WILL DIMINISH WITH SUNSET...HOWEVER WITH THE FRONT ACROSS THE REGION SOME SHOWERS WILL LINGER INTO THE OVERNIGHT. NEXT CONCERN IS POTENTIAL FOR STRATUS AND FOG AFTER 19/06Z...HAVE INCLUDED MVFR FOR AGS/OGB DURING THE EARLY MORNING AND SUNRISE HOURS. WITH SLIGHTLY DRIER AIR MOVING IN FOG AND STRATUS WHICH DOES DEVELOP WILL ERODE QUICKLY WITH CONDITIONS FROM 19/13Z THROUGH THE REMAINDER OF THE PERIOD EXPECTED VFR. NOTE...AGS ASOS HAS BEEN RETURNED TO SERVICE. EXTENDED AVIATION OUTLOOK...CHANCE OF MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE NIGHT/EARLY MORNING FOG AND STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 18, 5:21 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 AM EDT TUE JUN 18 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 521 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. ALSO...VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jun 18, 3:17 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT TUE JUN 18 2013
SCZ027-030-035>037-182000-
AIKEN-BARNWELL-CALHOUN-LEXINGTON-ORANGEBURG-
317 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...AIKEN...
CALHOUN...ORANGEBURG AND BARNWELL COUNTIES THROUGH 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 19 MILES WEST OF
WAGENER TO 7 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GASTON...LEESVILLE...LEXINGTON...PINE RIDGE...RED BANK...SOUTH
CONGAREE...SPRINGDALE AND ST. MATTHEWS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3337 8126 3367 8180 3409 8132 3390 8102
3385 8098 3383 8092 3381 8091 3381 8089
3365 8064 3341 8118 3344 8122 3339 8121
TIME...MOT...LOC 1917Z 239DEG 35KT 3370 8164 3342 8119Special weather statement, Jun 18, 4:00 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
400 PM EDT TUE JUN 18 2013
SCZ022-027-028-031-037-182045-
CALHOUN-KERSHAW-LEXINGTON-RICHLAND-SUMTER-
400 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW...
LEXINGTON...RICHLAND...CALHOUN AND SUMTER COUNTIES THROUGH 445 PM
EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GILBERT TO 9 MILES
EAST OF GASTON TO 10 MILES SOUTH OF EASTOVER...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...EASTOVER...
FOREST ACRES...GASTON...IRMO...LEXINGTON...OAK GROVE...PINE RIDGE...
RED BANK...SOUTH CONGAREE...SPRINGDALE...ST. ANDREWS...SUMTER...WEST
COLUMBIA...WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3362 8068 3380 8100 3382 8152 3422 8115
3419 8062 3402 8030
TIME...MOT...LOC 2000Z 218DEG 23KT 3389 8134 3387 8093
3375 8070Special weather statement, Jun 18, 4:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT TUE JUN 18 2013
GAZ040-SCZ018-020>022-025>029-031-036-038-182130-
CLARENDON-EDGEFIELD-FAIRFIELD-KERSHAW-LEE-LEXINGTON-LINCOLN-
MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-SALUDA-SUMTER-
452 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...
EDGEFIELD...FAIRFIELD...KERSHAW...LEE...LEXINGTON...MCCORMICK...
NEWBERRY...RICHLAND...SALUDA...SUMTER...CLARENDON AND ORANGEBURG
COUNTIES THROUGH 530 PM EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ACROSS THE NORTHERN SAVANNAH RIVER
VALLEY...AND ACROSS THE NORTHERN AND EASTERN MIDLANDS. THE
INDIVIDUAL THUNDERSTORMS ARE MOVING EAST TO NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OAKLAND...BISHOPVILLE...CAMDEN...DENTSVILLE...IRMO...LUGOFF...
MANNING...MCCORMICK...MILLWOOD...MULBERRY...NEWBERRY...PROSPERITY...
SALUDA...SOUTH SUMTER...SUMMERTON...SUMTER...WHITMIRE...WINNSBORO AND
LINCOLNTON...
PREPARE NOW FOR THE POSSIBILITY OF THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON AREA LAKES.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3408 8247 3407 8233 3398 8230 3396 8202
3413 8188 3430 8190 3453 8165 3445 8154
3452 8143 3449 8068 3435 8017 3416 8015
3402 7994 3383 7990 3354 8007 3328 8041
3391 8054 3408 8097 3374 8255 3397 8265
TIME...MOT...LOC 2049Z 214DEG 24KT 3417 8189 3424 8092
3396 8027 3344 8019The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:14 PM EDT | Special Weather Statement | CAE | Chesterfield | 46 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | CAE | Calhoun, Lexington | 43 min |
| Jun 18, 4:00 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 45 min |
| Jun 18, 4:52 PM EDT | Special Weather Statement | CAE | Clarendon, Fairfield, Kershaw, Lee, McCormick, Newberry and 2 more | 38 min |
| Jun 18, 6:52 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 38 min |
| Jun 18, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.